Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the evaluation of Salié sums


Author: Árpád Tóth
Journal: Proc. Amer. Math. Soc. 133 (2005), 643-645
MSC (2000): Primary 11L05; Secondary 11F37
DOI: https://doi.org/10.1090/S0002-9939-04-07768-8
Published electronically: October 7, 2004
MathSciNet review: 2113909
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Salié sum $S(m,n;c)$ can be evaluated as the product of a Gauss sum and an exponential sum involving square roots of $mn \bmod{c}$. We give a new proof of this fact that can simultaneously handle a twisted version of these sums that arise in the theory of half-integral weight modular forms.


References [Enhancements On Off] (What's this?)

  • 1. Duke, W. On multiple Salié sums. Proc. Amer. Math. Soc. 114 (1992), no. 3, 623-625. MR 1077785 (92f:11113)
  • 2. Iwaniec, Henryk. Fourier coefficients of modular forms of half-integral weight. Invent. Math. 87 (1987), no. 2, 385-401. MR 0870736 (88b:11024)
  • 3. Salié, Hans. Über die Kloostermanschen Summen $S(u,v;q)$. (German) Math. Z. 34, 91-109, (1931).
  • 4. Sarnak, P. Some applications of modular forms. Cambridge Tracts in Mathematics, 99. Cambridge University Press, Cambridge, 1990. MR 1102679 (92k:11045)
  • 5. Shimura, Goro. On modular forms of half integral weight. Ann. of Math. (2) 97, (1973), 440-481. MR 0332663 (48:10989)
  • 6. Williams, Kenneth S. Note on Salié's sum. Proc. Amer. Math. Soc. 30, (1971), 393-394. MR 0284408 (44:1635)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11L05, 11F37

Retrieve articles in all journals with MSC (2000): 11L05, 11F37


Additional Information

Árpád Tóth
Affiliation: Departament of Analysis, Eötvös Lórand University, Pázmány Péter Sétány 1/c, H-1117 Budapest, Hungary
Email: toth@cs.elte.hu

DOI: https://doi.org/10.1090/S0002-9939-04-07768-8
Received by editor(s): October 6, 2003
Published electronically: October 7, 2004
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society